MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION ULTRAVIT PROBE PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION ULTRAVIT PROBE PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752134
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that unable to aspirate during anterior vitrectomy surgery.The procedure was completed after replacement of product with new one.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.No technical inquiries were received from the customer.One opened probe with tip protector in a bubble bag was received for the report.The sample was visually inspected and found to be non-conforming with orange/brown in color foreign material on the port face.The sample was then functionally tested for actuation and aspiration.The sample was found to be conforming for all functional tests.The evaluation did not indicate if the device contributed to or could have contributed to the reported event.The customer reported a subcapsular tear occurred.(the timing of the tear has not yet been confirmed: meaning during the case or if this was scheduled as a combined cataract/retina case).However, the customer did confirm that they were unable to aspirate during the vitrectomy portion of the case.There was a reported ¿mild vitreous prolapse, in which no vitrectomy was performed.¿ the customer confirms that the intraocular lens (iol) was fixed to the ciliary body.Measures were taken to prevent the vitreous from migrating into the anterior chamber (ac).The customer has confirmed that there was no patient harm and that the case was completed successfully.Additional related information was requested but none has been provided, to date.The operators manual provides feedback on instanced like this: the vitrectomy probe, a guillotine vitreous cutter, is intended for single use only.Vitrectomy cutting performance may vary at high altitudes.Do not test or operate vitrectomy probe unless tip of probe is immersed in balanced salt solution (bss) sterile irrigating solution or distilled water or is in surgical use.Irreparable damage to the probe and tip can result if run dry.Perform visual inspection of accessories for burs or bent tips prior to use.Connect pneumatic tubing connectors from vitrectomy probe to console prior to initiating prime of probe.Initiating prime of the vitrectomy probe, or running the vitrectomy system, with one or both pneumatic connectors disconnected may cause the flow of non-sterile air over the sterile field for a brief moment.Do not use vitrectomy probes that are not approved for use on system.After filling and testing, and before surgical use, verify that the probe is properly actuating and aspirating.This may require lowering cut rate to achieve good visualization.The port should always remain in open position in footpedal position 1.If cutting port is partially closed while in position 1, replace the probe.Prior to entry into the eye, and with tip of probe in sterile irrigating solution, the surgeon should step on the footpedal for visual verification that the probe is cutting: if the cutter is observed to not fully close, or does not move when the probe is actuated, replace the probe.If cutting port is partially closed while idle, replace the probe.If air bubbles are observed in the aspiration line or exiting the probe tip during priming, replace the probe.If a reduction of cutting capability or vacuum is observed during the surgical procedure, stop immediately and replace the probe.Posterior capsule (pc) tear is a potential consequence of cataract extraction by phacoemulsification.Predisposition to pc tear or zonular dehiscence can be influenced by many factors including, but not limited to, congenital posterior lenticonus, posterior sub capsular (psc) cataract, poor visibility secondary to patients comorbidity [ie.Dense arcus, pterygium, band keratopathy, corneal scars, interstitial keratitis], poor microscope illumination [red reflex], ergonomic obstacles, limited intraocular working space, abnormally long or short axial lengths, pseudoexfoliation, zonular laxity, poor dilation, intraoperative floppy iris syndrome (ifis), dense cataracts, asteroid hyalosis, or inadvertent patient movement.The conditions that increase the risk of pc tear during phacoemulsification include ergonomic obstacles, limited intraocular working space, poor visualization, increased nuclear size and density, weakened zonule, a radial tear in the capsulorhexis, and an inability to rotate the nucleus or epinucleus.These conditions may arise either because of the ocular anatomy, or because of surgical technique.The system operator¿s manual includes a warning: ensure that appropriate system parameters and system settings are selected prior to starting the procedure.Adjusting aspiration rates or vacuum limits above the preset values or lowering the intraocular pressure (iop) or iv pole below the preset values, may cause chamber shallowing or collapse which may result in patient injury.When filling handpiece test chamber, if stream of fluid is weak or absent, good fluidics response will be jeopardized.Good clinical practice dictates the testing for adequate irrigation and aspiration flow prior to entering the eye.Good clinical practice dictates testing for adequate irrigation, aspiration flow, reflux, and operation as applicable for each handpiece prior to entering eye.Ensure that the tubing is not occluded during any phase of operation.If the handpiece test chamber is collapsed after tuning, there is a potential of low irrigation flow through the handpiece and may result in a fluidic imbalance.This, in turn, may cause a shallowing or collapsing of the anterior chamber.Avoid setting the patient above the fluid management system (fms) unless patient eye level (pel) is used.Operating with the patient above the fms without pel adjustment will result in a lower irrigation pressure than indicated on the display, and possible under-venting.Use of bss* irrigating fluid bags other than those approved by alcon for use in the active fluidics* system can result in patient injury or system damage.Use of appropriate technique and settings is important to minimize fragments and turbulence.Do not remove the fms during the surgical procedure.In the event of a system error, release footswitch to the up position.Improper handling or removal of dual irrigation handpiece tip from eye may cause draining of the fluidics system.A review of the device history record traceable to the reported lot, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is not determined as the returned sample was conforming for all functional testing.No further investigative or manufacturing actions are warranted at this time due to that the returned sample met specifications.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION ULTRAVIT PROBE PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23400998
Report Number1644019-2025-04315
Device Sequence Number15965738
Product Code LRO
UDI-Device Identifier00380657521340
UDI-Public(01)00380657521340(17)260930(11)241018(10)1725XX
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number8065752134
Device Lot Number1725XX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM.
Patient SexUnknown